Ask an expert
Question

17 Sep 2007

Feel dead
CS can you explain to me I drink 2mg risperdal 20 mg Lilly fluoxetine and 1mg alzam. I am married for 30 years have a good marrige even with my bipolar disorder and wat comes with this condition you know what i mean. I'm experiencing a problem i dont get sexualy stimulated as i use to for the last 2 years and i always feel i'm supressed whith my emotions it is like i am not as pasionate about life i use to be so full of vibe and lately i feel the fun person in me is sepressed, and by the why my hormones is in perfect balance for a woman of 50 i had a test done and the Dr said i was as good as a 25 year olds hormones. I use to always reach climax and the last 2 years im just incompetent in that area and i use to love the intimate feeling and closeness that making love to your husband can be i treasured these times because they're so special. I now have to pretend and i feel like a traitor. I keep thinking it has to do with my medication can you explain to me if it is the medicine THANKS
Answer 465 views
Expert
CyberShrink
cybershrink

01 Jan 0001

I really don't understand why so many people are taking Alzam, especially with Bipolar Disorder. You don't mention how long you have been on these different meds. Alzam is sedative, and could interfere with your libido, and Fluoxetine, like other ADs of that family, can also definitely do so. But did the loss of sexual stimulation and interest come close to the time when you started taking any of these meds ? They could well be at least partly responsible. Especially with ADs, we react differently --- one may seriosuly foul up one person's sex life, and leave someone else's unaffected, so one may usefully switch to a different AD and lost the problem. also some ADs less commonly have such effects than others. If you are seeing a GP, it may be worthwhile to arrange to see a good local psychiatrist for a second opinion and a eview of your treatment with these potential sexual side-effects in mind. And don't blame yourself for reacting normally to medications.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9364 votes
No
67% - 19337 votes
Vote